Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 12, 1997, 12:47 PM MDT for Bonneville County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 12:47 PM MDT (18:47 UTC)
- Expired
- Jun 12, 1997, 1:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WUUS1 KPIH 121850 RRA SVRPIH IDC019-121915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1247 PM MDT THU JUN 12 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...WESTERN BONNEVILLE COUNTY AT 1245 PM...RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM NEAR IDAHO FALLS. MOVEMENT WAS NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...DIME TO QUARTER SIZE HAI...AND FREQUENT LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:17 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 9:17 AM MDT, 3 hours 30 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 910 AM MDT THU JUN 12 1997 QUICK LOOK AT THE NEW ETA RUN SHOWS A CONSISTENCY WITH THE PREVIOUS RUN IN THE TRACK OF THE 50H LOW. GOOD INITIALIZATION OF ETA WITH WV SATELLITE IMAGERY PLACING LOW CENTER ALONG THE WA/OR COASTAL BORDER. A PVA LOBE IS AHEAD OF THE MAIN LOW OVER NORTHERN NV. THIS LOBE WILL BE THE MAIN CONCERN FOR SOUTHERN IDAHO TODAY AS IT ROTATES NORTHEAST AROUND THE MAIN LOW. FORCING OVER EASTERN IDAHO IS BETTER DEFINED WITH NEW RUN AND ESPECIALLY WITH THE MOIST AIRMASS ALREADY IN PLACE WIDESPREAD CONVECTION LATER TODAY IS A GIVEN. SOME STRONG THUNDER IS ALREADY MOVING NORTH FROM UT AND WILL UPDATE CENTRAL HIGHLAND ZONE FOR THEM. OTHERWISE CURRENT FORECAST WITH ITS LIKELY POPS THIS EVENING LOOKS SOLID AND NO OTHER UPDATES ARE NEEDED. TSC IDA TB 074/049 072/049 072 06564 PIH TB 075/051 073/051 073 06564
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:03 PM MDT | Flash Flood Warning | PIH | Caribou | 42 min |
| Jun 12, 1:06 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 39 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.